Large planar Poisson–Voronoi cells containing a given convex body
Annales Henri Lebesgue, Volume 4 (2021) , pp. 711-757.

Metadata

KeywordsPoisson–Voronoi tessellation, Voronoi flower, Support function, Steiner point, Efron identity

Abstract

Let K be a convex body in 2 . We consider the Voronoi tessellation generated by a homogeneous Poisson point process of intensity λ conditional on the existence of a cell K λ which contains K. When λ, this cell K λ converges from above to K and we provide the precise asymptotics of the expectation of its defect area, defect perimeter and number of vertices. As in Rényi and Sulanke’s seminal papers on random convex hulls, the regularity of K has crucial importance and we deal with both the smooth and polygonal cases. Techniques are based on accurate estimates of the area of the Voronoi flower and of the support function of K λ as well as on an Efron-type relation. Finally, we show the existence of limiting variances in the smooth case for the defect area and the number of vertices as well as analogous expectation asymptotics for the so-called Crofton cell.


References

[BR04] Böröczky, Karolyn Jr.; Reitzner, Matthias Approximation of smooth convex bodies by random circumscribed polytopes, Ann. Appl. Probab., Volume 14 (2004) no. 1, pp. 239-273 | MR 2023022 | Zbl 1049.60009

[CS05] Calka, Pierre; Schreiber, Tomasz Limit theorems for the typical Poisson–Voronoi cell and the Crofton cell with a large inradius, Ann. Probab., Volume 33 (2005) no. 4, pp. 1625-1642 | MR 2150201 | Zbl 1084.60008

[CSY13] Calka, Pierre; Schreiber, Tomasz; Yukich, Joseph E. Brownian limits, local limits and variance asymptotics for convex hulls in the ball, Ann. Probab., Volume 41 (2013) no. 1, pp. 50-108 | MR 3059193 | Zbl 1278.60020

[CY14] Calka, Pierre; Yukich, Joseph E. Variance asymptotics for random polytopes in smooth convex bodies, Probab. Theory Relat. Fields, Volume 158 (2014) no. 1-2, pp. 435-463 | Article | MR 3152787 | Zbl 1291.60043

[CY17] Calka, Pierre; Yukich, Joseph E. Variance asymptotics and scaling limits for random polytopes, Adv. Math., Volume 304 (2017), pp. 1-55 | Article | MR 3558204 | Zbl 1386.60042

[Efr65] Efron, Bradley The convex hull of a random set of points, Biometrika, Volume 52 (1965), pp. 331-343 | Article | MR 207004 | Zbl 0138.41301

[FZ96] Foss, Sergey. G.; Zuyev, Sergei A. On a Voronoi aggregative process related to a bivariate Poisson process, Adv. Appl. Probab., Volume 28 (1996) no. 4, pp. 965-981 | Article | MR 1418241 | Zbl 0867.60004

[GG97] Glasauer, Stefan; Gruber, Peter M. Asymptotic estimates for best and stepwise approximation of convex bodies. III., Forum Math., Volume 9 (1997) no. 4, pp. 383-404 | MR 1457133 | Zbl 0889.52006

[HHRT15] Hörrmann, Julia; Hug, Daniel; Reitzner, Matthias; Thäle, Christoph Poisson polyhedra in high dimensions, Adv. Math., Volume 281 (2015), pp. 1-39 | Article | MR 3366836 | Zbl 1325.52005

[HRS04] Hug, Daniel; Reitzner, Matthias; Schneider, Rolf The limit shape of the zero cell in a stationary Poisson hyperplane tessellation, Ann. Probab., Volume 32 (2004) no. 1B, pp. 1140-1167 | MR 2044676 | Zbl 1050.60010

[HS14] Hug, Daniel; Schneider, Rolf Approximation properties of random polytopes associated with Poisson hyperplane processes, Adv. Appl. Probab., Volume 46 (2014) no. 4, pp. 919-936 | MR 3290423 | Zbl 1319.60015

[HS19] Hug, Daniel; Schneider, Rolf Poisson hyperplane processes and approximation of convex bodies (2019) (https://arxiv.org/abs/1908.09498v1) | Zbl 07210242

[Hug96] Hug, Daniel Contributions to Affine Surface Area, Manuscr. Math., Volume 91 (1996) no. 3, pp. 283-302 | MR 1416712 | Zbl 0871.52004

[Lut96] Lutwak, Erwin The Brunn–Minkowski–Firey theory II: affine and geominimal surface areas, Adv. Math., Volume 118 (1996) no. 2, pp. 244-294 | Article | MR 1378681 | Zbl 0853.52005

[Møl94] Møller, Jesper Lectures on random Voronoi tessellations, Lecture Notes in Statistics, 87, Springer, 1994 | MR 1295245 | Zbl 0812.60016

[OBSC00] Okabe, Atsuyuki; Boots, Barry; Sugihara, Kokichi; Chiu, Sung Nok Spatial Tessellations: Concepts and Applications of Voronoi Diagrams, Wiley Series in Probability and Mathematical Statistics, Wiley, 2000 | Zbl 0946.68144

[RS63] Rényi, Alfreéd; Sulanke, Robert A. Über die konvexe Hiille von n zuf illig gewählten Punkten, Z. Wahrscheinlichkeitstheor. Verw. Geb., Volume 2 (1963), pp. 75-84 | Article | Zbl 0118.13701

[RS64] Rényi, Alfreéd; Sulanke, Robert A. Über die konvexe Hiille von n zuf illig gewählten Punkten. II, Z. Wahrscheinlichkeitstheor. Verw. Geb., Volume 3 (1964), pp. 138-147 | Article | Zbl 0126.34103

[RS68] Rényi, Alfreéd; Sulanke, Robert A. Zufällige konvexe Polygone in einem Ringgebiet, Z. Wahrscheinlichkeitstheor. Verw. Geb., Volume 9 (1968), pp. 146-157 | Article | Zbl 0162.49502

[Sch93] Schneider, Rolf Convex bodies: the Brunn–Minkowski theory, Encyclopedia of Mathematics and Its Applications, 44, Cambridge University Press, 1993 | MR 1216521 | Zbl 0798.52001

[Sch09] Schneider, Rolf Weighted faces of Poisson hyperplane mosaics, Adv. Appl. Probab., Volume 41 (2009) no. 3, pp. 682-694 | Article | Zbl 1182.60008

[SW08] Schneider, Rolf; Weil, Wolfgang Stochastic and Integral Geometry, Probability and Its Applications, Springer, 2008 | Article | Zbl 1165.60003

[Zuy92] Zuyev, Sergei A. Estimates for distributions of the Voronoi polygon’s geometric characteristics, Rand. Struct. Alg., Volume 3 (1992) no. 2, pp. 149-162 | Article | MR 1151358 | Zbl 0755.60037

[Zwi63] Zwikker, C. The Advanced Geometry of Plane Curves and Their Applications, Dover Publications, 1963 | MR 166651 | Zbl 2151.26501